Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 13, 2021, 4:36 PM CDT for Cherokee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 13, 2021, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.88 in
- Wind
- 50
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WWUS84 KTSA 132136
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
436 PM CDT Fri Aug 13 2021
OKZ062-063-068-069-132200-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
436 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southern Delaware,
southeastern Mayes, northern Adair and northern Cherokee Counties
through 500 PM CDT...
At 436 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Gentry to 4 miles southwest of
Locust Grove. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Locust Grove... West Siloam Springs...
Colcord... Kansas...
Watts... Oaks...
Peggs... Rose...
Leach... Scraper...
Twin Oaks... Ballard...
Lost City... Murphy...
Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3604 9454 3595 9522 3600 9523 3604 9523
3604 9521 3607 9521 3608 9525 3620 9528
3632 9459
TIME...MOT...LOC 2136Z 319DEG 9KT 3626 9458 3616 9521
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:46 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 13, 3:46 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
346 PM CDT Fri Aug 13 2021
.DISCUSSION...
A couple boundaries were present across Eastern Oklahoma and
Northwest Arkansas at mid afternoon today. The southern
boundary...a remnant of this mornings convection...resided
between Interstate 44 and Interstate 40. Near and south of this
boundary...temperatures have been allowed to climb into the
mid/upper 90s with heat index values in the 100 to 106 deg range
across East Central/Southeast Oklahoma into West Central
Arkansas. Some scattered convection had developed across Southeast
Oklahoma within the daytime heating, which has kept heat advisory
criteria from spreading further over Southeast Oklahoma.
Thus...will continue with current the heat advisory location as
is into this early evening.
The northern boundary...a surface frontal boundary...was making
its way south southeast into Northeast Oklahoma with scattered
showers and convection along/behind the boundary. This precip was
moving over air that had been worked this morning. However...these
storms were approaching an increasing instability axis and
stronger low level lapse rates that resided near and south of
Interstate 44. Thus...convection should continue to be maintained
through the evening hours as the frontal boundary slides further
into the region. With the stronger low level lapse rates... a few
strong to marginally severe storms with strong wind gusts being
the primary threat will be possible through this evening.
Overnight tonight...the highest precip potentials should shift
southward with the movement of the boundary with chance pops
possible late tonight/Saturday morning. Behind the frontal
boundary...cooler conditions are forecast with lows tonight in the
upper 60s to mid 70s from north to south.
The cooler conditions are forecast to continue through the weekend
with highs slightly below the seasonal average. Shower and
thunderstorm chances will remain possible for the weekend as the
surface frontal boundary and also a weak upper level low hold
over the region. At this time there still remains some uncertainty
where the surface boundary holds up and the location for greater
precip potential. Thus...for this forecast...will continue with
chance pops into Southeast Oklahoma...near the boundary...and
northwest Arkansas...near the upper low.
Monday could be a transition day as southerly low level flow
tries to return ahead of another mid/upper level low progged to
drop southeast across the Plains Tuesday/Wednesday and a more
defined wave late week. In response...increasing moisture return
looks to start early in the week which will help start a warming
trend with highs back close to the seasonal average for the second
half of the week. Shower and thunderstorm chances will be
possible through much of the week with the multiple waves moving
through the region. At this time the greater chances look to be
Tuesday and again at the end of the week as the waves move over
the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 87 69 88 / 50 50 20 20
FSM 74 87 72 87 / 60 50 20 40
MLC 72 87 70 88 / 70 50 30 40
BVO 69 86 67 86 / 40 50 20 20
FYV 69 84 66 84 / 60 50 20 30
BYV 69 84 67 83 / 50 50 20 30
MKO 71 86 70 87 / 60 50 20 30
MIO 69 85 67 86 / 50 50 20 20
F10 71 86 69 87 / 60 50 20 40
HHW 74 90 72 88 / 50 50 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ060-064>068-
070>072-074.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
SHORT TERM...18
LONG TERM....20Hazardous weather outlook, Aug 13, 12:50 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1250 PM CDT Fri Aug 13 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1250 PM CDT Fri Aug 13 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. DANGEROUS HEAT. RISK...Elevated. AREA...Along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have developed early this afternoon across portions of eastern Oklahoma and west central Arkansas. Storms will continue to increase in coverage through the afternoon with isolated severe storms possible. Additionally locally heavy rainfall will be possible as storms will move slowly. Locally damaging winds will be the primary severe weather hazard. Hot and humid conditions will also persist today primarily south of Interstate 40, however increasing cloud cover and storm coverage will likely limit the duration of any excessive heat levels. Thunderstorms will continue through the evening with a gradual decrease in coverage and intensity after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will transition and favor daily isolated to scattered storms this weekend through much of next week. Any severe weather potential will likely remain isolated. Temperatures will generally remain near or slightly below normals for mid August. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 13, 3:55 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
355 PM CDT Fri Aug 13 2021
ARZ001-002-011-132145-
Carroll AR-Madison AR-Benton AR-
355 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of Benton, northwestern
Madison and northwestern Carroll Counties through 445 PM CDT...
At 355 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Garfield, moving east at 15 mph. Other strong storms
were noted across western and central parts of the county as well.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Springdale... Rogers...
Bentonville... Eureka Springs...
Bella Vista... Lowell...
Pea Ridge... Gentry...
Bethel Heights... Gravette...
Cave Springs... Decatur...
Highfill... Garfield...
Gateway... Beaver...
Springtown... Northwest Arkansas Regional Air...
Hiwasse... Hobbs State Park...
This includes Interstate 49 between mile markers 75 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3619 9368 3620 9390 3624 9389 3624 9401
3621 9401 3621 9403 3623 9458 3649 9461
3650 9361
TIME...MOT...LOC 2055Z 283DEG 13KT 3641 9394
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 13, 4:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 1 S GARFIELD 36.43N 93.97W
08/13/2021 1.00 INCH BENTON AR PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0405 PM HAIL 4 WSW DECATUR 36.32N 94.52W
08/13/2021 1.00 INCH BENTON AR PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Aug 13, 4:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 3 W DECATUR 36.32N 94.52W
08/13/2021 1.00 INCH BENTON AR PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, Aug 13, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
436 PM CDT Fri Aug 13 2021
OKZ062-063-068-069-132200-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
436 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southern Delaware,
southeastern Mayes, northern Adair and northern Cherokee Counties
through 500 PM CDT...
At 436 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Gentry to 4 miles southwest of
Locust Grove. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Locust Grove... West Siloam Springs...
Colcord... Kansas...
Watts... Oaks...
Peggs... Rose...
Leach... Scraper...
Twin Oaks... Ballard...
Lost City... Murphy...
Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3604 9454 3595 9522 3600 9523 3604 9523
3604 9521 3607 9521 3608 9525 3620 9528
3632 9459
TIME...MOT...LOC 2136Z 319DEG 9KT 3626 9458 3616 9521
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:12 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Aug 13, 6:43 AM CDT | Special Weather Statement | TSA | Nowata | 17 min |
| Aug 13, 7:41 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Aug 13, 8:27 AM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| Aug 13, 2:16 PM CDT | Heat Advisory | TSA | Cherokee, Creek, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 4 hr |
| Aug 13, 4:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Aug 13, 4:49 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| Aug 13, 5:13 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 47 min |
| Aug 13, 5:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Aug 13, 5:26 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Aug 13, 5:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Aug 13, 5:52 PM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Aug 13, 6:03 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Aug 13, 6:09 PM CDT | Special Weather Statement | TSA | Muskogee | 36 min |
| Aug 13, 6:33 PM CDT | Special Weather Statement | TSA | Muskogee | 42 min |
| Aug 13, 6:34 PM CDT | Special Weather Statement | TSA | Wagoner | 41 min |
| Aug 13, 3:55 PM CDT | Special Weather Statement | TSA | Benton | 50 min |
| Aug 13, 4:03 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 42 min |
| Aug 13, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 50 min |
| Aug 13, 5:09 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Aug 13, 5:18 PM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.